Contact Us

Send 

Search

 

Nodular Regenerative Hyperplasia Induced by Trastuzumab Emtansine: Role of Emtansine?

Marion Lepelley, Marion Allouchery, Jérôme Long, Dorothée Boucherle, Yves Ranchoup, François Le Marc’Hadour, Céline Villier, Nathalie Sturm

Abstract

Trastuzumab is a monoclonal antibody targeted against the Human Epidermal Growth Factor Receptor 2 (HER2) overexpressed in some breast cancer. This targeted therapy significantly improves the prognosis of these cancers. Recently an anti-HER2 antibodydrug conjugate was shaped in order to facilitate the targeted delivery of potent cytotoxic drug to cancer cells and to reduce resistance. This formulation, called trastuzumab emtansine (T-DM1), consists of the monoclonal antibody trastuzumab linked to a cytotoxic drug (a derivative of maytansine) via a chemical linker. Little is known about adverse reactions due to this new formulation. Herein we described the case of a woman suffering from a HER2-positive breast cancer, treated with trastuzumab for 30 months followed by T-DM1 monotherapy. After 12 months of T-DM1 treatment, a nodular regenerative hyperplasia confirmed by liver biopsy occurred. T-DM1 was stopped and medical imagery showed a resolution of the nodular regenerative hyperplasia. Unfortunately, hepatic metastasis progressed. Few cases of nodular regenerative hyperplasia induced by T-DM1 have been described so far. Further studies are needed to explore pathogenesis of nodular regenerative hyperplasia with this new antibody-drug conjugate treatment.

Key words. Trastuzumab emtansine, Nodular regenerative hyperplasia, Drug-induced disease, Antibody-drug conjugate

Article Metrics

The Official Journal of the Mexican Association of Hepatology, the Latin-American Association for the Study of the Liver and the Canadian Association for the Study of the Liver

© 2018 Annals of Hepatology. All rights reserved Privacy Policy